Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2000, 8:20 PM EDT for Ross County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 8:20 PM EDT (00:20 UTC)
- Expired
- Apr 20, 2000, 9:05 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 8:45 PM EDT | Thunderstorm Wind 50 E | Chillicothe, OH | Numerous trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
889 WUUS51 KILN 210020 SVRILN OHC141-210105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 820 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROSS COUNTY IN CENTRAL OHIO. * UNTIL 905 PM EDT * AT 817 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES WEST OF CHILLICOTHE... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOURNEVILLE AT 833 PM EDT . ROXABELL AT 837 PM EDT . CLARKSBURG AT 844 PM EDT . CHILLICOTHE AT 846 PM EDT . DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS .END/AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:30 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 20, 2:30 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT THU APR 20 2000 VIGOROUS LOW PRESSURE OVER ILLINOIS IS MOVING SLOWLY EAST TO LAKE ERIE BY EARLY FRIDAY. PLENTY OF DYNAMICS AND MOISTURE...ALONG WITH SUFFICIENT SFC BASED INSTABILITY AND FAVORABLE WIND FLOW ALOFT HAS RESULTED IN MODERATE RISK FOR SVR ACROSS MOST OF OUR CWFA. NORTHERN COUNTIES ARE NOW IN TOR WATCH...WITH WATCH EXPECTED OVER REST OF AREA SOON. WORST THREAT APPEARS TO BE FROM SQUALL LINE NOW OVER WESTERN INDIANA. LINE WILL BE MOVING INTO AIRMASS DESTABILIZED FROM DAYTIME HEATING THAT WAS GREATER THAN MODELS' FCST. LINE WILL REACH THE AREA DURING TIME OF GREATEST DAYTIME HEATING. SEVERE WEATHER THREAT WILL END TONIGHT AS LOW MOVES INTO AREA. MUCH COOLER TEMPS DUE ON FRIDAY AS AREA WILL BE IN NORTHERLY BACKLASH. FAN AND FWC IN AGREEMENT WITH STEADY TEMPS IN 40S ON FRIDAY. LIGHT RAIN AND LOW CLOUDS WILL ALSO BE AROUND.3..WITH SLOWLY IMPROVING CONDITIONS ON SATURDAY. .ILN...NONE. CONIGLIO
In the hours before
Special weather statement, Apr 20, 3:19 PM EDT, 5 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>045- 051>053-060>062-070>072-077-078-202115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 319 PM EDT THU APR 20 2000 ...TORNADO WATCH UNTIL 8 PM EDT FOR PORTIONS OF THE MIAMI VALLEY... THE WHITEWATER VALLEY...SOUTHWEST OHIO...SOUTHEAST INDIANA... NORTHERN KENTUCKY AND CENTRAL OHIO... TEMPERATURES OVER THE REGION HAVE WARMED INTO THE MID AND UPPER 70S AHEAD OF AN APPROACHING COLD FRONT. THIS HAS ALLOWED THE AIR MASS TO BECOME MODERATELY UNSTABLE. DUE TO A FAVORABLE WIND PROFILE ALOFT...SOME OF THE THUNDERSTORMS WILL EXCEED SEVERE LIMITS WITH TORNADOES POSSIBLE. SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF THE CINCINNATI TRI-STATE AREA. ALSO...A LINE OF SEVERE THUNDERSTORMS OVER CENTRAL INDIANA IS EXPECTED TO PROPAGATE RAPIDLY EAST INTO EASTERN INDIANA...WESTERN OHIO AND NORTHERN KENTUCKY THIS AFTERNOON. THIS LINE OF THUNDERSTORMS SHOULD REACH EASTERN INDIAN AROUND 4 PM EDT AND WESTERN OHIO BETWEEN 4 PM EDT AND 5 PM EDT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT FOR MOST OF EASTERN INDIANA..WESTERN OHIO AND NORTHERN KENTUCKY. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. .END/RANDALL
Local storm report, Apr 20, 6:20 PM EDT, 2 hours before
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 AM HAGERSTOWN IN WIND DAMAGE
04/20/00 WAYNE SEVERAL TREES DOWN
0230 PM LEBANON OH WIND DAMAGE
04/20/00 WARREN TREE DOWN
0425 PM CENTERVILLE IN 75 MPH TSTM GUST
04/20/00 WAYNE
0425 PM FOUNTAIN CITY IN 60 MPH TSTM GUST
04/20/00 WAYNE
0443 PM FT RECOVERY OH 55 MPH TSTM GUST
04/20/00 MERCERSpecial weather statement, Apr 20, 7:02 PM EDT, 1 hour 18 minutes before
KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 702 PM EDT THU APR 20 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY... TEMPERATURES OVER THE REGION HAVE WARMED INTO THE MID AND UPPER 70S AHEAD OF AN APPROACHING COLD FRONT. THIS HAS ALLOWED THE AIR MASS TO BECOME MODERATELY UNSTABLE. DUE TO THIS INSTABILITY... SOME OF THE THUNDERSTORMS WILL EXCEED SEVERE LIMITS. A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THIS EVENING. THIS LINE SHOULD MOVE INTO THE WATCH AREA BETWEEN 7 AND 8 PM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND ?POSSIBLE WARNINGS. .END/WHITE
Special weather statement, Apr 20, 8:19 PM EDT, 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-210050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 819 PM EDT THU APR 20 2000 ...THE TORNADO WATCH HAS EXPIRED... THE TORNADO WATCH THAT WAS IN EFFECT FOR SOUTHWEST OHIO...EASTERN INDIANA AND PARTS OF NORTHERN KENTUCKY HAS EXPIRED. THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA. .END/WHITE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 46 min |
| Apr 20, 9:02 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 43 min |
| Apr 20, 9:03 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.